Alert Your Pharmacist to Patients Getting Opioids and Benzodiazepines Together

New boxed warnings will highlight the dangers of using opioids with benzodiazepines...including respiratory depression and death.

The number of patients prescribed both an opioid (oxycodone, etc) and a benzo (alprazolam, etc) has gone up by about 40% in the last 15 years...and overdose deaths linked to these combos have nearly tripled.

We're telling pharmacists and prescribers to try to avoid opioids with benzos OR other "CNS depressants"...such as sleep meds (zolpidem, etc), muscle relaxants (cyclobenzaprine, etc), or alcohol. And we suggest saving opioid cough meds for when other options don't work.

Get unlimited access through an Enterprise license

Hospital Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Not sold to individuals